How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Ever since I started taking celexa seems like I dont get as

This answer was rated:

Ever since I started taking celexa seems like I don't get as hard as I use 2 during intercouse, is this a side effect?
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

One of the facts that physicians don't tell you when they prescribe SSRIs (selective serotonin reuptake inhibitors), a certain class of antidepressants, which includes Celexa (citalopram) is that it can cause sexual side effects, or sexual dysfunction. This can include difficulty in being aroused or maintaining an erection loss of interest, difficulty achieving an orgasm, less sexual response, and lack of pleasure when ejaculating.

This can usually be reversed, but sometimes these dysfunctions can become permanent. This is a condition that you do not want to have, and is called Post SSRI Sexual Dysfunction.

DO NOT QUIT THIS DRUG ABRUPTLY, as it could cause you other unpleasant side effects and can even be dangerous. Talk to your doctor (psychiatrist would know best) about weaning you off very slowly from this drug while replacing it with an antidepressant that does NOT have these side effects, particularly bupropion (Wellbutrin).

Your sexual function should return to full function. Bupropion is often used to INCREASE sexual function.

I wish you great success in turning this around, and I believe that you will be able to succeed quite easily.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Dear friend,

Thank you so much for your support.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC

Related Mental Health Questions